Ohio, 2006Flood and Damaging Winds in Ohio, July 26, 2006
July 26, 2006 · NWS ILN · 3 events in 3 counties and zones
2 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 3:10 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 26, 3:10 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT WED JUL 26 2006
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
UPPER LEVEL RIDGE AXIS ACROSS THE SOUTHERN TIER OF STATES WITH A
ZONE OF WESTERLIES THRU THE GREAT LAKES AND OHIO VALLEY. AN ACTIVE
POTENTIALLY WET WX PATTERN THRU THE SHORT TERM. INITIAL EMBEDDED
S/W TO TRACK EASTWARD THRU THE GREAT LAKES TNGT. GFS IS THE MOST
AGGRESSIVE WITH PRECIP TNGT DEVELOPING AN MCS OVER THE NRN PORTION
OF THE FA IN RESPONSE TO 30-35KT LO LVL JET. NAM IS MORE
CONSERVATIVE HOLDING BEST LO LVL CONVERGENCE AND INSTBY TO OUR
WEST AND THEN INTO OUR NW OVERNIGHT. NAM FORECAST SOUNDINGS SHOW
BEST CAP ACRS THE SOUTH WITH GOOD ELEVATED INSTBY OF 1000-1500 J/KG
BY LATE EVENING. HAVE INCREASED POPS TO LKLY ACRS THE NW AND SLIGHT
CHC ACRS FAR SOUTH...FOLLOWING SOLN CLOSER TO NAM SOLN.
ON THURSDAY INSTABILITY AND LO LVL CONVERGENCE LOOKS BEST ACRS
THE NORTH WITH CAPES OF 1500-2000 J/KG. HAVE TRENDED POPS FROM
MID 50S NORTH TO 30 ACRS THE FAR SOUTH. HAVE CONTINUED THIS TREND
OF POPS THURSDAY NIGHT.
TEMP WISE...HAVE BUMPED UP TEMPS THRU THE PERIOD GENERALLY A
LTL ABOVE MAV GUID VALUES.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE CONSENSUS AT HPC FOR DAYS 3-7 WAS TO FOLLOW THE 00Z ECMWF AND TO
STAY AWAY FROM SOME OF THE DETAILS PROVIDED IN THE GFS. THE TREND
HAS BEEN SIGNIFICANTLY FARTHER NORTH FOR THE FRONTAL BOUNDARY
FORECAST ACROSS THE NORTHERN CONUS. SO FOR THE MAJORITY OF THIS
PERIOD A LONG-WAVE RIDGE WILL BEGIN TO BUILD INTO THE AREA FROM THE
WEST...AND WILL BE THE DOMINANT FEATURE. FOR FRIDAY...WEAK FORCING
AND MODERATE INSTABILITY WILL YIELD THE CHANCE OF THUNDERSTORMS. THE
TROPICAL DISTURBANCE CURRENTLY AFFECTING THE TEXAS COAST IS FORECAST
TO MOVE NNE...BECOMING MORE OF A REFLECTION AT MID LEVELS...AND
SHOULD AFFECT THE ILN CWA BY SATURDAY. ONCE THIS DISTURBANCE PASSES
HIGH PRESSURE OFF THE SE COAST WILL ALLOW HOT AND INCREASINGLY HUMID
CONDITIONS TO PERSIST THROUGH THE REST OF THIS EXTENDED PERIOD. WITH
THE FRONTAL BOUNDARY EXPECTED TO REMAIN WELL NORTH OF THE AREA...AND
LITTLE IN THE WAY OF ANY SIGNIFICANT FORCING...EXPECT MAINLY A LOW
THREAT OF DAYTIME/EARLY EVENING CONVECTION AS MODERATE TO HIGH
INSTABILITY FORECAST. HAVE THUS KEPT POPS AT THE SLIGHT CHANCE LEVEL
AFTER SATURDAY.
&&
AVIATION /18Z-18Z/...
THERE ARE CONSIDERABLE MODEL DIFFERENCES WITH THE PROGRESSION OF
SHOWERS AND THUNDERSTORMS TO THE WEST ASSOCIATED WITH A S/W. THE GFS
SHOWS A CLUSTER OF QPF SLIDING ACROSS THE FCST AREA 22Z-06Z...WHILE
THE RUC HAS LITTLE DEVELOPMENT THROUGH 03Z. LOOKING AT CURRENT RADAR
TRENDS...KDAY WILL BE AFFECTED 21Z-23Z...STAGGERED A BIT LATER FOR
THE OTHER SITES. BRIEF MVFR VISIBILITIES WILL BE POSSIBLE WITH THE
STORMS.
THROUGH 06Z AND AFTER 10Z...WILL CARRY VCTS WITH TEMPO SH FOR THIS
ACTIVITY WITH SW WINDS GUSTING NEAR 20 KT AT TIMES.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 26, 3:56 AM EST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
456 AM EDT WED JUL 26 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
456 AM EDT WED JUL 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Butler
- When
- July 26, 6:28 PM EST to 6:32 PM EST
- Where
- Butler County, Oxford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.517, -84.733
Large tree limbs were downed throughout the University of Miami campus.
Flood, Preble
- When
- July 26, 7:31 PM EST to 9:00 PM EST
- Where
- Preble County, Eaton
- Property damage
- $7,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Numerous roads were flooded and closed. Several homes had flooding in their basements.
Thunderstorm Wind, Montgomery
- When
- July 26, 8:26 PM EST to 8:30 PM EST
- Where
- Montgomery County, Germantown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.617, -84.367
Large tree limbs were knocked down throughout German Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 26 to 31, 2006$6.0 million · 1 event
- Damaging Winds in Kansas, July 26, 20061 injured · $130,000 · 104 kt wind · 8 events
- Tornadoes and Hail in Illinois, July 26, 2006$40,000 · F1 · 11 events
- Damaging Winds in Ohio, July 26, 2006$185,000 · 50 kt wind · 3 events
- Damaging Wind and High Wind in Utah, July 26, 20062 injured · $50,000 · 58 kt wind · 2 events
- Flash Flood in New Mexico, July 26, 2006$50,000 · 1 event
- Flash Flood and Damaging Wind in Connecticut, July 26, 2006$40,000 · 50 kt wind · 2 events
- Damaging Winds in Mississippi, July 26, 2006$40,000 · 53 kt wind · 2 events
- Flash Flooding in Arizona, July 26, 2006$40,000 · 2 events
- Tornado in Florida, July 26, 2006F1 · 1 event
- Damaging Wind in Iowa, July 26, 2006$30,000 · 61 kt wind · 1 event
- Flash Flood and Flood in Indiana, July 26 to 27, 2006$25,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523500, 5523502, 5523501.